Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 15, 2020, 7:54 PM PDT for 4 counties in Nevada. It took effect at Jun 15, 2020, 8:00 PM PDT. It was in force for 24 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2020, 7:54 PM PDT (02:54 UTC)
- In effect from
- Jun 15, 2020, 8:00 PM PDT
- Expired
- Jun 16, 2020, 8:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:11 PM PDT | NON-TSTM WND GST 52 | 3 Wsw Great Basin Np, NV | MESONET STATION MTHN2 MATHER RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2254 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS85 KLKN 160254 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 754 PM PDT Mon Jun 15 2020 NVZ425>427-162100- /O.CAN.KLKN.FW.W.0007.000000T0000Z-200617T0300Z/ /O.NEW.KLKN.FW.W.0008.200616T0300Z-200617T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 754 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425... 426 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM PDT Tuesday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions in which any fires that develop will likely spread rapidly. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-470-160400- /O.CAN.KLKN.FW.W.0007.000000T0000Z-200616T0300Z/ Southeastern Humboldt County and northern Lander County- Eastern Elko County- 754 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424 AND 470... The National Weather Service in Elko has cancelled the Red Flag Warning. Winds have been on the decrease as RH is on the rise and therefore the Red Flag Warning has been allowed to expire. $$
3 follow-up statements
843 WWUS85 KLKN 160905 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 205 AM PDT Tue Jun 16 2020 NVZ425>427-170300- /O.CON.KLKN.FW.W.0008.000000T0000Z-200617T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 205 AM PDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions in which any fires that develop will likely spread rapidly. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
608 WWUS85 KLKN 162115 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 215 PM PDT Tue Jun 16 2020 NVZ425>427-170300- /O.CON.KLKN.FW.W.0008.000000T0000Z-200617T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 215 PM PDT Tue Jun 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425...426 AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...West 20 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 11 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions in which any fires that develop will likely spread rapidly. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
620 WWUS85 KLKN 170303 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 803 PM PDT Tue Jun 16 2020 NVZ426-170700- /O.EXP.KLKN.FW.W.0008.000000T0000Z-200617T0300Z/ /O.NEW.KLKN.FW.W.0009.200617T0303Z-200617T0700Z/ Northern Nye County-Mojave- 803 PM PDT Tue Jun 16 2020 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until midnight PDT tonight. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions in which any fires that develop will likely spread rapidly. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-427-170415- /O.EXP.KLKN.FW.W.0008.000000T0000Z-200617T0300Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- 803 PM PDT Tue Jun 16 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... Winds have decreased and RH values have increased above critical fire weather thresholds. Winds will continue to gust to 20 mph through the evening hours. Therefore the warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:20 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 15, 2:20 PM PDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Elko NV 220 PM PDT Mon Jun 15 2020 .SYNOPSIS...Breezy to windy conditions will continue this evening, along with isolated to scattered showers, especially north of and including I-80. By tomorrow, strong winds will once again develop, and combine with low RH values, to bring critical fire weather conditions to central Nevada. Northern Nevada will stay on the cooler and more moist side with showers and isolated thunderstorms possible. By Wednesday, quiet weather will come to the area as high pressure develops over the southwestern United States. && .SHORT TERM...Tonight through Wednesday night. An upper level low pressure system is currently parked over the Pacific Northwest. Clouds are streaming in from the west and winds have picked up this afternoon. Critical fire conditions are being seen in central Nevada – will handle this in the fire discussion below. With the incoming upper trough, some showers are expected to develop later this afternoon and evening across northern Nevada. Winds will decrease during the overnight hours, with morning lows dipping into the 40s. The aforementioned upper low will dip to the southeast, centering itself over northeast Oregon by Tuesday. Guidance has depicted forecast winds have increased, especially over central Nevada. GEFS anomalies are clocking in at about +3-4 SD for the 700 mb winds. Have issued a wind advisory for the central zones for tomorrow, through have kept it going for northwest Nye as post frontal winds stay strong in this area. It will be a bit cooler tomorrow with readings dipping into the 70s in the north, though still decent in central Nevada, where afternoon highs could reach the upper 70s to mid 80s. Showers with isolated thunderstorms are also possible, mainly along and north of I-80. The winds will diminish during the overnight and with clearing skies and a dry air mass, the area will have to contend with some chilly overnight temperatures. Right now, morning lows are looking like low to upper 30s and a frost advisory may be required. Wednesday and Wednesday night. It looks like a rather benign day for the area as the upper trough lifts to the northeast. High pressure will try to build in for the day. Afternoon highs will remain chilly with readings in the 70s and overnight lows in the 30s and 40s. We could see some afternoon breezes, but overall, the winds won’t be too bad. .LONG TERM...Thursday through next Monday. Model agreement is very much in line. The forecast is for mainly dry conditions throughout the extended period. High pressure will expand over Nevada allowing a warm-up. There could be an isolated shower or two popping up under the ridge, especially next weekend however dry conditions will prevail for the most part with a light wind regime. High temperatures will warm through the 80s and into the 90s by next weekend. Low temperatures will be in the 40s Thursday and Friday nights, warming into the 50s by next weekend. && .AVIATION...VFR conditions are expected across northern and central Nevada through Tuesday afternoon. A cold front will move through northern Nevada late this afternoon and overnight. South to southwest wind gusts in the 25-30kt range can be expected at KWMC KBAM KEKO KELY and KTPH ahead of the front today. Showers will affect KWMC KBAM and KEKO today and tonight with thunderstorms possible at these sites Tuesday afternoon. && .FIRE WEATHER...Winds and RH are currently critical to near critical in central Nevada where headline fire weather products are out. The northernmost fire zones will see RH values come up during the overnight due to an area of low pressure in the Pacific Northwest. Although critical conditions will subside in central Nevada, winds and RH thresholds are forecast to be met Tuesday, so have kept the headlines going for fire zones 425-427 through the night for simplicity. Further north, showers will develop, along with the possibility of isolated thunderstorms. Thunderstorms are expected to be mainly wet tonight through Tuesday. By Wednesday, high pressure is anticipated to develop over the southwestern United States, which will bring drier and quiet weather to the Great Basin. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM PDT this evening for Eastern Elko County-Southeastern Humboldt County and northern Lander County. Red Flag Warning until 8 PM PDT Tuesday for Central Nevada- Toiyabe-Northern Nye County-Mojave-White Pine and Northeast Nye Counties. Wind Advisory from 11 AM to 8 PM PDT Tuesday for Northeastern Nye County-Southern Lander County and Southern Eureka County- White Pine County. Wind Advisory from 11 AM to 11 PM PDT Tuesday for Northwestern Nye County. && 86/92/92/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:41 AM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jun 16, 10:55 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jun 16, 12:18 PM PDT | Special Weather Statement | LKN | 57 min | |
| Jun 16, 1:52 PM PDT | Special Weather Statement | LKN | 53 min | |
| Jun 16, 2:25 PM PDT | Frost Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 18 hr |
| Jun 16, 3:33 PM PDT | Special Weather Statement | LKN | 42 min |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.